Alert archive / Texas / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Houston/Galveston, TX

January 27, 201415 counties in Texas

NWS Houston/Galveston, TX issued this winter storm warning at Jan 27, 2014, 2:30 PM CST for 15 counties in Texas. It took effect at Jan 28, 2014, 3:00 AM CST. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 2:30 PM CST (20:30 UTC)
In effect from
Jan 28, 2014, 3:00 AM CST
Expired
Jan 28, 2014, 4:08 AM CST
In force
68 min
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Liberty County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Walker County, TX, Waller County, TX, Washington County, TX

The radar

The Houston radar (KHGX), 87 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS44 KHGX 272030
WSWHGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CST MON JAN 27 2014

...WINTER STORM WARNING FOR CENTRAL PORTIONS OF SOUTHEAST TEXAS...
...WINTER WEATHER ADVISORY FOR THE FAR NORTH AND SOUTHWEST AREAS...

.AN ARCTIC AIRMASS OVER NORTH TEXAS WILL PUSH SOUTH TONIGHT
DRIVING TEMPERATURES DOWN BELOW FREEZING BY 4 AM ACROSS ALL OF
THE INLAND AREAS OF SOUTHEAST TEXAS EXCEPT FOR THE IMMEDIATE
COAST. AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF NEW MEXICO AND
NORTHERN MEXICO TO HELP DEVELOP PRECIPITATION OVER THE REGION.
WARMER TEMPERATURES ALOFT WILL LEAD TO THE FORMATION OF SLEET AND
FREEZING RAIN BEGINNING AROUND COLLEGE STATION AND EXPANDING EAST
THEN SOUTH THROUGH THE MORNING. BRIDGES SHOULD ICE UP WITH
ACCUMULATIONS OF UP TO 0.10 INCHES. LIGHTER AMOUNTS OF ICING LESS
THAN 0.05 INCHES ARE EXPECTED ACROSS THE SOUTHERN ADVISORY AREAS. 
THIS WINTER PRECIPITATION SHOULD TAPER OFF FROM NORTHWEST TO
SOUTHEAST BY EVENING. SNOWFALL ACCUMULATIONS OF AROUND AN INCH
WITH SOME ISOLATED HIGHER TOTALS WILL BE POSSIBLE MAINLY ALONG AND
NORTH OF A CALDWELL TO HUNTSVILLE TO LIVINGSTON LINE. FURTHER
SOUTH...THE PRECIPITATION SHOULD BE A MIX OF FREEZING RAIN AND
SLEET...SOME SNOW FLURRIES MAY BE POSSIBLE TOWARD EVENING.

TXZ177>179-195>200-212>214-227-237-238-280430-
/O.UPG.KHGX.WS.A.0002.140128T0900Z-140129T0600Z/
/O.NEW.KHGX.WS.W.0002.140128T0900Z-140129T0000Z/
WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-WASHINGTON-GRIMES-
MONTGOMERY-LIBERTY-WALLER-HARRIS-CHAMBERS-FORT BEND-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...HUNTSVILLE...SHEPHERD...COLDSPRING...
LIVINGSTON...CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...SUGAR LAND...
MISSOURI CITY...RICHMOND...ROSENBERG...PEARLAND...LAKE JACKSON...
ALVIN...ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...
FRIENDSWOOD...GALVESTON
230 PM CST MON JAN 27 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WINTER STORM WARNING FOR FREEZING RAIN AND SLEET...WHICH IS IN
EFFECT FROM 3 AM TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...SLEET MIXED WITH FREEZING RAIN AND POSSIBLY SOME SNOW
  WILL DEVELOP AROUND COLLEGE STATION EARLY TUESDAY AROUND 5 AM
  THEN EXPAND EAST AND SOUTHEASTWARD TOWARD THE HUNTSVILLE AND
  CONROE AREAS TRANSITIONING TO SLEET AND SNOW THROUGH THE WARNING
  AREA. SOME SNOW ACCUMULATIONS WILL BE POSSIBLE NEAR AN INCH OR
  LESS FOR THE CORRIDOR FROM NORTH FROM CALDWELL TO GROVETON.
  AREAS TO THE SOUTH OF THIS LINE WILL SEE MORE SLEET AND FREEZING
  RAIN AND LESS SNOW IF ANY SNOW. ICE ACCUMULATIONS SHOULD RANGE
  FROM 0.05 TO 0.10 INCHES WITH THIS DEVELOPING BETWEEN 6 AM AND
  NOON AS IT SHIFTS SOUTHWARD. THE PRECIPITATION SHOULD TAPER OFF
  FROM NORTHWEST TO SOUTHEAST THROUGH THE AFTERNOON HOURS.
  TEMPERATURES SHOULD HOLD WITHIN A DEGREE OR TWO OF THE FREEZING
  MARK THROUGH THE EARLY AFTERNOON THEN FALL TOWARD THE 30 DEGREE
  MAR. AREAS ALONG THE COAST SHOULD BE THE LATEST TO RECIEVE
  PRECIPITATION. ALL OF THE PRECIPITATION SHOULD OVER BY 6 PM.

* IMPACTS...VERY COLD ROAD SURFACES WILL BE CONDUCIVE TO FREEZING
  RAIN AND SNOW ACCUMULATIONS. SOME SURFACE ROADS MAY BE IMPACTED
  IN AREAS NORTH OF COLLEGE STATION TO LAKE LIVINGSTON AREA. ELEVATED
  ROADWAYS MAY BE ENTIRELY IMPASSABLE. TRAVEL MAY BE SEVERELY
  LIMITED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM
IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET AND
FREEZING RAIN. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. 

&&

$$

TXZ163-164-176-210-211-226-235-236-280430-
/O.UPG.KHGX.WS.A.0002.140128T0900Z-140129T0600Z/
/O.NEW.KHGX.WW.Y.0001.140128T0900Z-140129T0000Z/
HOUSTON-TRINITY-MADISON-COLORADO-AUSTIN-WHARTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...COLUMBUS...EAGLE LAKE...WEIMAR...SEALY...
BELLVILLE...EL CAMPO...WHARTON...PIERCE...EDNA...BAY CITY...
PALACIOS
230 PM CST MON JAN 27 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT SNOW AND FREEZING RAIN OR SLEET...WHICH
IS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...SLEET MIXED WITH SOME SNOW WILL DEVELOP AROUND COLLEGE
  STATION EARLY TUESDAY AROUND 5 AM THEN EXPAND EAST AND
  SOUTHEASTWARD TOWARD THE HUNTSVILLE AND CONROE AREAS MAINLY
  LIGHT SNOW AND SLEET WILL SPREAD OVER THE ADVISORY AREAS MAINLY
  NORTH OF A MADISONVILLE TO GROVETON LINE. SNOW AND SLEET
  ACCUMULATIONS SHOULD AVERAGE LESS THAN 1 INCH WITH SOME LIGHT
  ICING POSSIBLE ON ROADS. ICE ACCUMULATIONS SHOULD BE LESS THAN
  0.05 INCHES. THE PRECIPITATION SHOULD COME TO AN END BY 4 PM.
  ACROSS THE SOUTHERN AREAS FROM BELLVILLE TO BAY CITY SOUTHWARD A
  MIX OF SLEET AND LIGHT FREEZING RAIN WILL BE POSSIBLE FROM 8 AM
  ON THROUGH THE MID AFTERNOON HOURS. LIGHT ACCUMULATIONS OF LESS
  THAN 0.05 INCHES ARE EXPECTED. VERY COLD TEMPERATURES ARE
  EXPECTED TUESDAY NIGHT AND WEDNESDAY AND A HARD FREEZE IS
  POSSIBLE THROUGH WEDNESDAY MORNING. TEMPERATURES SHOULD RISE
  ABOVE FREEZING BY AROUND NOON ON WEDNESDAY.

* IMPACTS...VERY COLD ROAD SURFACES WILL BE CONDUCIVE TO FREEZING
  RAIN AND SNOW LIGHT ACCUMULATIONS. ELEVATED ROADWAYS AND
  POSSIBLY SOME SURFACE ROADS MAY BE IMPACTED. ELEVATED ROADWAYS
  MAY BE ENTIRELY IMPASSABLE. TRAVEL MAY BE SEVERELY LIMITED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS.

&&

$$
1 follow-up statement
875 
WWUS44 KHGX 281008
WSWHGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 AM CST TUE JAN 28 2014

...WINTER WEATHER ADVISORY ALONG AND NORTH OF THE INTERSTATE 10
CORRIDOR...

.AN ARCTIC AIRMASS WAS MOVING INTO SOUTHEAST TEXAS EARLY THIS
MORNING...AND WILL PUSH FREEZING TEMPERATURES LATER THIS MORNING
INTO AREAS ALONG AND NORTH OF A LINE FROM ANAHUAC TO HOUSTON TO
COLUMBUS. AN UPPER AIR DISTURBANCE MOVING OVERHEAD WILL GENERATE A
WINTRY MIX OF PRECIPITATION THIS MORNING...WITH THE BEST CHANCES
OF FREEZING RAIN AND SLEET OCCURRING MAINLY NORTH OF THE
INTERSTATE 10 CORRIDOR. SNOW MAY MIX WITH THE PRECIPITATION MAINLY
ALONG AND NORTH OF A LINE FROM MADISONVILLE TO GROVETON. THE
TEMPERATURES ARE EXPECTED TO WARM TO ABOVE FREEZING THIS
AFTERNOON AND THE WINTRY MIX WILL CHANGE OVER TO ALL RAIN AROUND
OR SHORTLY AFTER MIDDAY.

TXZ177>179-195>200-212>214-227-281800-
/O.CAN.KHGX.WS.W.0002.000000T0000Z-140129T0000Z/
/O.EXB.KHGX.WW.Y.0001.000000T0000Z-140128T1800Z/
BRAZOS-BURLESON-CHAMBERS-FORT BEND-GRIMES-HARRIS-LIBERTY-
MONTGOMERY-POLK-SAN JACINTO-WALKER-WALLER-WASHINGTON-
INCLUDING THE CITIES OF...ANAHUAC...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
CONROE...CORRIGAN...DAYTON...HEMPSTEAD...HOUSTON...HUMBLE...
HUNTSVILLE...KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PASADENA...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SHEPHERD...SUGAR LAND...
THE WOODLANDS...TOMBALL...WILLIS...WINNIE
408 AM CST TUE JAN 28 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN
EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* TIMING...WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW WILL
  END BY MIDDAY.

* AMOUNTS...FREEZING RAIN ACCUMULATIONS UNDER 0.05 OF AN INCH
  EXPECTED.

* IMPACTS...ICE ACCUMULATIONS ON ELEVATED ROADWAYS AND POSSIBLY
  SOME SURFACE ROADS. ELEVATED ROADWAYS MAY BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD
OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID
SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON
HILLS OR WHEN MAKING TURNS.

&&

$$

TXZ237-238-281115-
/O.CAN.KHGX.WS.W.0002.000000T0000Z-140129T0000Z/
BRAZORIA-GALVESTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...FREEPORT...
FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...PEARLAND...
TEXAS CITY
408 AM CST TUE JAN 28 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WINTER STORM WARNING. 

ALTHOUGH TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S THIS
MORNING...THE TEMPERATURE WILL LIKELY STAY ABOVE FREEZING. LIGHT
RAIN MAY DEVELOP LATER THIS MORNING AND AFTERNOON. MOTORISTS ARE
ADVISED TO WATCH OUT FOR ANY ICE FORMATION ON BRIDGES AND ELEVATED
ROADWAYS. 

$$

TXZ226-235-236-281115-
/O.CAN.KHGX.WW.Y.0001.000000T0000Z-140129T0000Z/
JACKSON-MATAGORDA-WHARTON-
INCLUDING THE CITIES OF...BAY CITY...EDNA...EL CAMPO...PALACIOS...
PIERCE...WHARTON
408 AM CST TUE JAN 28 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WINTER WEATHER ADVISORY. 

ALTHOUGH TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S THIS
MORNING...THE TEMPERATURE WILL LIKELY STAY ABOVE FREEZING. LIGHT
RAIN MAY DEVELOP LATER THIS MORNING AND AFTERNOON. MOTORISTS ARE
ADVISED TO WATCH OUT FOR ANY ICE FORMATION ON BRIDGES AND ELEVATED
ROADWAYS. 

$$

TXZ163-164-176-210-211-281800-
/O.EXT.KHGX.WW.Y.0001.000000T0000Z-140128T1800Z/
AUSTIN-COLORADO-HOUSTON-MADISON-TRINITY-
INCLUDING THE CITIES OF...BELLVILLE...COLUMBUS...CROCKETT...
EAGLE LAKE...GROVETON...MADISONVILLE...SEALY...TRINITY...WEIMAR
408 AM CST TUE JAN 28 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...WINTRY MIX OF FREEZING RAIN AND SLEET ALONG AND NORTH
  OF THE INTERSTATE 10 CORRIDOR WILL CHANGE OVER TO LIGHT RAIN
  AROUND MIDDAY AS TEMPERATURES WARM TO ABOVE FREEZING.

* AMOUNTS...FREEZING RAIN ACCUMULATIONS UNDER 0.05 OF AN INCH
  EXPECTED.

* IMPACTS...ICE ACCUMULATIONS ON ELEVATED ROADWAYS AND POSSIBLY
  SOME SURFACE ROADS. ELEVATED ROADWAYS MAY BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING
SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD
OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID
SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON
HILLS OR WHEN MAKING TURNS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 10:29 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Jan 27, 10:29 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1029 AM CST MON JAN 27 2014

.MARINE...
LEADING COLD FRONT ON THE COAST NOW WITH WINDS TURNING THE NORTHWEST
AT 10-15 KNOTS. ARCTIC COLD FRONT HAS MOVED TO AROUND COLLEGE
STATION AND HUNTSVILLE BY 1030 AM AND SHOULD BE ON THE COAST BY 1
TO 3 PM. EXPECTING WINDS AND ESPECIALLY GUSTS TO INCREASE
DRAMATICALLY WITH THE ARCTIC FRONTAL PASSAGE. SCA CONDITIONS WILL
PREVAIL THIS AFTERNOON AND TONIGHT THROUGH TUESDAY. SEAS BUILDING
TO 9-12 FEET WELL OFFSHORE AND OVER THE COASTAL WATERS EXPECT
20-25 KNOTS WITH GUSTS 30-35 KNOTS. WINDS SHOULD RELAX NEAR SHORE
WEDNESDAY MORNING.
45
&&

.AVIATION...
FOG HAS DISSIPATED WITH JUST A THIN BAND OF MVFR CLOUD COVER THAT
SHOULD FILL IN LATE THIS AFTERNOON OVER THE AREA.  NNW-NNE WINDS 15-
20G20-30KT WILL PREVAIL THIS AFTERNOON ESPECIALLY FOR CLL-PSX
CORRIDOR A LITTLE LIGHTER TO THE EAST BUT ALONG THE COAST FULL
STRENGTH. WINTER PRECIP MOVING INTO THE AREA FROM THE HILL COUNTRY
TOMORROW MORNING.  TIMING FOR ONSET OF FZRA/PL CLL AROUND 09Z AND
IAH 11-12Z...GLS 15-17Z.
45
&&

&&

.PREV DISCUSSION... /ISSUED 1004 AM CST MON JAN 27 2014/

UPDATE...
PREFRONTAL TROUGH HAS NOW MOVED OFFSHORE THIS MORNING WITH NORTH
WINDS ACROSS ALL OF SOUTHEAST TEXAS. ACTUAL ARCTIC FRONT STILL
LIES JUST TO OUR NORTH THIS MORNING WITH A VERY SHARP MOISTURE
GRADIENT ACROSS IT. THE FRONT CURRENTLY STRETCHES FROM THE
NORTHERN HILL COUNTRY OVER TO TEMPLE AND THEN NORTHEASTWARD INTO
THE ARKLATEX. DEWPOINTS ACROSS NORTH TEXAS ARE IN THE SINGLE
DIGITS AND EVEN SINGLE DIGITS BELOW ZERO IN THE WAKE OF THIS FRONT
AS VERY COLD AND DRY NEAR SURFACE AIR MOVES IN. THIS FRONT WILL
CONTINUE SOUTHWARD TODAY AND MOVE THROUGH ALL OF SOUTHEAST TEXAS
BY EARLY EVENING. CURRENT FORECAST IS IN GOOD SHAPE AND THE ONLY
UPDATES FOR TODAY WERE SOME ADJUSTMENTS TO CLOUD COVER ACROSS THE
REGION.

38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      50  28  34  22  41 /  10  20  50  10  10
HOUSTON (IAH)              60  29  32  25  43 /  10  10  60  20  10
GALVESTON (GLS)            62  33  37  29  41 /  20  10  50  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
     BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
     GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...WASHINGTON...WHARTON.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...JACKSON...
     MATAGORDA...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
     TUESDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
     BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     HIGH ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...38
Hazardous weather outlook, Jan 27, 5:07 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
507 AM CST MON JAN 27 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-281115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
507 AM CST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...WIND ADVISORY IN EFFECT FOR THE WESTERN THIRD AND COASTAL
COUNTIES TODAY...

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF SOUTHEAST TEXAS
TODAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF A STRONG
COLD FRONT. SUSTAINED NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30
MPH WILL PREVAIL THROUGH SUNSET.

PATCHY DENSE FOG IN PARTS OF THE AREA WILL DISSIPATE ONCE A WIND
SHIFT ASSOCIATED WITH A PRE-FRONTAL TROUGH  CLEARS THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IN EFFECT FOR TUESDAY.

A STRONG UPPER LEVEL DISTURBANCE...AN INCREASE IN MOISTURE AND
FAVORABLE UPPER LEVEL WINDS WILL COME TOGETHER TO PRODUCE
SNOW...FREEZING RAIN AND SLEET. SNOW AND SLEET WILL START ACROSS
THE NORTHWEST AREAS AROUND SUNRISE AND EXPAND SOUTHEASTWARD.
PARTS OF SOUTHEAST TEXAS WILL PROBABLY RECEIVE ACCUMULATING SNOW
WITH AROUND AN INCH OR SO POSSIBLE ACROSS THE NORTHERN AREAS.
FREEZING RAIN AND SLEET WILL BE POSSIBLE OVER THE SOUTHERN HALF OF
SOUTHEAST TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-281115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
507 AM CST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE MARINE AREAS
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL REMAIN I EFFECT ON TUESDAY. SNOW...SLEET
AND FREEZING RAIN WILL BE POSSIBLE OVER THE BAYS AND SOME ICE
ACCUMULATION ON STRUCTURES WILL BE POSSIBLE LATE TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:35 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 5 more17 hr
Jan 27, 7:35 AM CSTDense Fog AdvisoryHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton85 min
Jan 27, 2:30 PM CSTWinter Weather AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more26 hr

Nearby

Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.